Announcement

Collapse
No announcement yet.

Oxybutynin

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Oxybutynin

    Has anyone been on Oxybutynin for a long time and then have it become ineffective?

  • #2
    Over 20 years here- still working.
    4xquad

    Comment


    • #3
      I take the brand name ditropa xl. I tried the generic and it caused me to have cold sweats and a leg that keep twitching. Try the brand name if you can.

      Comment


      • #4
        Not sure if switching would help me or not. Been on Oxybutynin for 35 years. The past year have been getting incontinent a lot. Used to take 1 tablet per day. Now up to 3 tablets and does not seem to help. Keep thinking certain foods set it off but not sure. No sensation at all in bladder but can feel this coming on. Cannot hold 50cc in bladder when it starts. Took urine sample in and no UTI. Lasts several days and then I come out of it and will be okay for a few weeks if I am careful and eat certain foods.
        Last edited by Mike_Stan; 07-24-2019, 09:42 PM.

        Comment


        • #5
          I have been on it 34 years had bouts of unexplained incontinence too but then it went away. I take 5mg 2x day did up it to 3x when incontinent then dropped back to two. I know there are other drugs out there My uro says there is not enough evidence of side affect (memory loss etc) but I do wonder if it would be better to switch just hate to switch when it is working

          Comment


          • #6
            I take Myrbetriq and am much happier on it. No dry mouth. By my memory does really suck. Could Myrbetriq be amplifying that?

            Comment


            • #7
              You might want to look into the correlation between oxybutynin and dementia risk, UK NHS published this https://www.nhs.uk/news/medication/s...nked-dementia/ personally I stopped using it because of the risk.

              Comment


              • #8
                I'm not convinced Oxybutnin is your problem, BUT I'm also not saying it isn't your problem.
                Our bodies change so much throughout the years, and maybe something else is going on. Have you tested for UTI's?
                Rollin' since '89. Complete C8

                Comment


                • #9
                  Been checked no UTI. Wasn't convinced it is Oxyb either but not sure what else it could be. Normally can hold 400cc in bladder with no issue and no idea it is full. Then all of a sudden I can tell the spasms are beginning because I feel like I am about to pee my pants and cannot hold anything.
                  Last edited by Mike_Stan; 07-25-2019, 08:43 AM.

                  Comment


                  • #10
                    Long term use of anticholinergic can effect memory overtime new finding in medical journal recently published
                    pbr
                    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                    Comment


                    • #11
                      Originally posted by Mike_Stan View Post
                      Been checked no UTI. Wasn't convinced it is Oxyb either but not sure what else it could be. Normally can hold 400cc in bladder with no issue and no idea it is full. Then all of a sudden I can tell the spasms are beginning because I feel like I am about to pee my pants and cannot hold anything.
                      have you had a urodynamic test done? The one where they fill your bladder to test the volume.
                      Rollin' since '89. Complete C8

                      Comment


                      • #12
                        Here's an odd data point: Oxybutynin works for me UNLESS I take turmeric supplements. Turmeric seems to consistently lead to bladder spasms when on Oxybutynin.
                        Haven't had the guts to try turmeric on botox...
                        T3 complete since Sept 2015.

                        Comment


                        • #13
                          Originally posted by Mike_Stan View Post
                          Has anyone been on Oxybutynin for a long time and then have it become ineffective?
                          I've been getting Botox injections for about the past 11 years and as I've commented here in countless posts it has proven to be the single greatest quality of life enhancing change to my SCI life. Prior to Botox, I was taking oxybutynin -- first orally (and at increasingly high doses, above what's recommended in the PDR) and when that became ineffective, I started to dissolve the tablets in saline solution and instill it directly into my bladder. Instilling oxy enhanced its effectiveness and essentially eliminated the systemic side effects. However, it was still not a match for my particular neurogenic bladder and I continued to have accidents. Botox saved the day.
                          stephen@bike-on.com

                          Comment


                          • #14
                            I used Botox for a few years after participating in the final phase clinical trial. My final Botox procedure only lasted ~2 months, while my first last ~10. (300 units)

                            Just wasnt worth the expense and hassle so often after that. Maybe I should try again. It was life changingly positive for a while.
                            "I have great faith in fools; self-confidence my friends call it." - Edgar Allen Poe

                            "If you only know your side of an issue, you know nothing." -John Stuart Mill, On Liberty

                            "Even what those with the greatest reputation for knowing it all claim to understand and defend are but opinions..." -Heraclitus, Fragments

                            Comment


                            • #15
                              Originally posted by stephen212 View Post
                              I've been getting Botox injections for about the past 11 years and as I've commented here in countless posts it has proven to be the single greatest quality of life enhancing change to my SCI life. Prior to Botox, I was taking oxybutynin -- first orally (and at increasingly high doses, above what's recommended in the PDR) and when that became ineffective, I started to dissolve the tablets in saline solution and instill it directly into my bladder. Instilling oxy enhanced its effectiveness and essentially eliminated the systemic side effects. However, it was still not a match for my particular neurogenic bladder and I continued to have accidents. Botox saved the day.
                              How many cc's of Botox do you have injected and how long does it last for you? Do you take any bladder meds in addition to the Botox?

                              I used to have 200cc's injected but it only lasted 1 1/2 - 2 months. If I took oxybutinin as well, I could go 9-12 months between Botox injections. But the side effects of the meds weren't worth it.

                              Comment

                              Working...
                              X